What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 11, 3:12 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 11, 3:12 PM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
412 PM EDT Sun Jul 11 2021
.SYNOPSIS...
A elongated low over southern Illinois and associated warm
front from the low to northern Ohio to central Pennsylvania will
lift north through the rest of the land forecast area this
evening and north of Lake Erie tonight. The low will move north
through the Great Lakes Monday night and Tuesday, as high
pressure builds northward into the Ohio valley through much of
the week.
&&
.NEAR TERM /THROUGH MONDAY/...
Mosaic radar imagery showed a large swath of rain over
northeast Ohio and northwest Pennsylvania. Initialized
precipitable water fields showed values around 1.9 inches over
the forecast area this morning at 12z and continue surge up to 2
inches is forecast over the east half of CLE forecast
area...1.6 inches over northwest Ohio. Surface base cape values
were 1000 to 1300 j/kg over southeast zones and SRH 0-3 helicity
between 100 to 150m/s along the OH/PA line this afternoon.
Visible satellite imagery showed a few breaks over west Ohio.
However, the best instability and shear were over east zones
and this window of the threat is diminishing through this
evening. According to HRRR, this swath of showers is expected to
sweep east with isolated to scattered convection this evening
and overnight. Warm sector will be in place tonight through
Tuesday and overnight lows will be slightly above normal in the
mid 60s. However, damp conditions will keep day time temps on
Monday near normal in the low 80s.
The forecast area will remain in the warm sector on Monday.
Precipitable water values around 2 inches will spread over the
entire forecast area on Monday. With no real focus or boundary,
it will be difficult to point to an area for heavy rain
alignment. However, the south half of the forecast received 1
to 3 inches and later forecast packages will have to closely
monitor for tomorrow. Expecting cape values of 1250 to 2000 j/kg
across the forecast area and these values are dependent on
surface heating. Currently, CLE forecast area is outlook for
marginal risk of thunderstorms and wet downburst winds will be
the main threat on Monday. Coverage is expected to diminish
Monday night.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
On Tuesday, an upper level trough will continue to move across the
Great Lakes region with the associated low pressure
weakening/diminishing over the northern Great Lakes. At the surface,
strong moisture advection and WAA will continue to push across the
area, allowing for an atmosphere conducive to storm development.
Along with diurnal heating, upper level support from an jet at 250mb
will aid in vertical development of storms. Models suggest
instability values approaching 2000 J/kg by Tuesday afternoon with
lapse rates near 6.5 C/km. As a result of these conditions, SPC has
much of the area in a Day 3 marginal risk and WPC has the area in a
Day 3 marginal risk for excessive rainfall. With PWATS near 2
inches, this system will also have to be monitored for localized
flooding potential.
By Wednesday, the trough becomes less amplified across the northern
US which will reduce the synoptic forcing over the area for any
organized, severe convection to occur. However, abundant moisture
will remain stationed over the area, which may result in diurnal
scattered convection as a result of daytime heating.
Muggy conditions will persist through the short term period with
highs in the low to mid 80s and dewpoints persisting in the upper
60s to low 70s. Overnight lows will only dip into the upper 60s to
low 70s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Models through the duration of long term period are not consistent
in resolving the next system likely to impact the area for the end
of the work week/beginning of the weekend. A broad trough aloft will
aid in the development of a low pressure system west of, or over,
the Great Lakes region. This will allow for a continued
southwesterly flow, WAA, and moisture advection across the area.
Much of Thursday should remain dry, with the possibility of
diurnally driven convection again. Friday into Saturday looks like a
better time period for synoptic forcing and widespread
showers/thunderstorms. A cold front will move east across the area
which will aid in storm development. The biggest question is how
fast the boundary will move, which will impact timing across the
area. A slower moving boundary may also enhance the potential for
flooding across the area, especially with much of the earlier
portions of the week receiving rain. By late Saturday and Sunday,
high pressure looks to build south across the area, however
scattered showers may still be possible with a weak upper level
trough that moves across the area.
High temperatures look to remain in the mid 80s for much of the
period, with dewpoints remaining in the 60s to 70s which will keep
the muggy conditions around. Good news is, once the cold front moves
across the area at the end of the week, temperatures should cool
into the 70s with lower humidity, giving a brief break from the hot
and muggy conditions lately.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
A large areas SHRA, low clouds, and a few embedded TS are
affecting most taf sites. At 17z, a warm front was located just
south of KTOL, KCLE, and KERI but north of KFDY, KMFD, KCAK,
and KYNG. This will result in MVFR conditions for most
terminals, with some periods of IFR possible with ceilings and
vis in SHRA and possible TSRA. Coverage will become scattered in
nature across the region by evening after 01z Monday. East
northeasterly winds will be common north of the front. As the
warm front sweeps north, most taf sites winds will become
southerly later in the period. Winds should be generally 10 kts
or less. Higher gusts are possible with any TSRA.
Outlook...Non-VFR possible in showers and thunderstorms Monday
through Wednesday.
&&
.MARINE...
North to northeast winds of 10-15 knots will persist for much of
Lake Erie through this evening. A localized maximum in the western
basin of 15-25 knots has resulted in waves building to 2-4 feet. As
a result, a Small Craft Advisory remains in effect for the western
lakeshore through 10PM tonight. As a warm front approaches the lake
from the south, winds should calm to near 10 knots, locally up to 15
knots, tonight and persist for much of Monday. Once the warm front
moves north of the lake, winds will shift to southwesterly at 10-15
knots and persist at this magnitude through Thursday. With offshore
flow, highest waves should remain north of the area and no marine
headlines are anticipated at this time.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LEZ142-
143.
&&
SYNOPSIS...FZ
NEAR TERM...FZ
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...FZ
MARINE...CampbellHazardous weather outlook, Jul 11, 3:06 PM EST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
406 PM EDT Sun Jul 11 2021
OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-122015-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Southern Erie-
406 PM EDT Sun Jul 11 2021
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected across the area for the
remainder of today. Heavy rainfall is possible this afternoon, and
minor flooding is possible where storms move over the same area in a
repeated fashion. Some thunderstorms may be strong through this
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Showers and thunderstorms are again possible across the area Monday
and Tuesday. Isolated strong to severe with heavy rainfall are
possible each of these days, especially during the afternoon and
evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ012-089-PAZ001-122015-
Lake-Ashtabula Lakeshore-Northern Erie-
406 PM EDT Sun Jul 11 2021
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected across the area today. Heavy
rainfall is possible this afternoon, and minor flooding is possible
where storms move over the same area in a repeated fashion.
There is a moderate risk of rip currents along Lake Erie beaches
this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Showers and thunderstorms are again possible across the area Monday
and Tuesday. Isolated strong to severe storms with heavy rainfall
are possible each of these days, especially during the afternoon and
evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-144>149-163>169-122015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
406 PM EDT Sun Jul 11 2021
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Showers and thunderstorms are again possible across the area Monday
and Tuesday. Isolated strong to severe storms with heavy rainfall are
possible each of these days, especially during the afternoon and
evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ142-143-162-122015-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
406 PM EDT Sun Jul 11 2021
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
There is a moderate risk of rip currents along Lake Erie beaches
through tonight.
Otherwise, hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Showers and thunderstorms are again possible across the area Monday
and Tuesday. Isolated strong to severe storms with heavy rainfall are
possible each of these days, especially during the afternoon and
evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 1:03 PM EST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
203 PM EDT Sun Jul 11 2021
OHZ021-022-032-038-111900-
Holmes-Summit-Portage-Stark-
203 PM EDT Sun Jul 11 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHERN PORTAGE...STARK...
SOUTHEASTERN SUMMIT AND EASTERN HOLMES COUNTIES...
At 203 PM EDT, radar indicated showers were located along a line
extending from Barberton to near Dalton to near Winesburg. Movement
was east at 30 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Akron, Canton, Ravenna, Cuyahoga Falls, Massillon, Kent, Barberton,
Green, Alliance, Tallmadge, North Canton, Louisville, Mogadore,
Walnut Creek, Minerva, Hartville, Brewster, Navarre, Waynesburg and
East Sparta.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4045 8182 4067 8171 4067 8165 4080 8165
4115 8159 4124 8108 4099 8107 4099 8109
4073 8109 4072 8123 4065 8124 4066 8146
4063 8167 4045 8167
TIME...MOT...LOC 1803Z 251DEG 26KT 4102 8158 4082 8161 4058 8173
CampbellSpecial weather statement, Jul 11, 2:41 PM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
341 PM EDT Sun Jul 11 2021
OHZ033-112015-
Mahoning-
341 PM EDT Sun Jul 11 2021
...A SHOWER WILL AFFECT SOUTHEASTERN MAHONING COUNTY...
At 341 PM EDT, a shower was located near Salem, moving northeast at
35 mph.
Winds in excess of 30 mph are possible with this shower.
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Campbell, Struthers, Poland,
New Middletown, Lowellville and Greenford.
If outdoors, consider seeking shelter inside a building.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4093 8083 4093 8089 4111 8052 4090 8052
4090 8082
TIME...MOT...LOC 1941Z 241DEG 29KT 4093 8079
CampbellLocal storm report, Jul 11, 3:16 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 1 W NORTH CANTON 40.87N 81.42W
07/11/2021 STARK OH TRAINED SPOTTER
PRICE PARK FLOODED DUE TO CREEK OVERRUNNING
ITS BANKS.
&&
ANM